MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER
Model Number 431150-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The single port (sp) force bipolar extended range instrument has been returned and evaluated by the failure analysis (fa) team.Failure analysis found the primary finding of instrument molded insulators - broken to be related to the customer reported complaint.The instrument was found to have a broken molded insulator on the upper jaw.The broken molded insulator likely caused the grip tip to be fully detached.The broken piece was not returned with the instrument.The grip base for the grip with the cracked molded insulator does not appear to be bent.Visual inspection was performed and found no damage to the housing or main tube.The housing was removed for inspection and found no internal damages.The input disks were manually articulated with no issues.The grip knob was able to rotate, allowing the grips to open/close without any issues.Additionally, the instrument was found to have a detached fragment.The fragment was not returned and was likely caused by the broken over molded insulator.The entire upper grip tip was detached.The bipolar instrument's conductor wire was found to be broken.The broken wire was likely caused by the broken over molded insulator.The location of the wire is on the side with the upper jaw.The wire appears sticking out and would fail electrical continuity.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.
 
Event or Problem Description
It was reported that during central processing, the single port (sp) force bipolar extend tip broke/slid off during cleaning.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
The probable root cause of the broken molded insulator and detached fragment is attributed to damage sustained during use, likely due to excessive force applied to the instrument tip during handling, insertion, operation (overloading), or removal.The damaged molded insulator subsequently led to the breakage of the instrument¿s conductor wire.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
FORCE BIPOLAR ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23387911
Report Number2955842-2025-42986
Device Sequence Number11994317
Product Code NAY
UDI-Device Identifier00886874124055
UDI-Public(01)00886874124055(10)H10250616
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431150-01
Device Catalogue Number431150
Device Lot NumberH10250616 0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date10/26/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown